Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 192, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Nov 29, 2005, 6:36 PM EST for Adams County, Pennsylvania. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2005, 6:36 PM EST (23:36 UTC)
- Expired
- Nov 29, 2005, 7:30 PM EST
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Adams County, PA
The radar
The Sterling radar (KLWX), 97 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 6:40 PM EST | TSTM WND DMG | Biglerville, PA | TREES DOWN. |
| Nov 29, 7:00 PM EST | TSTM WND DMG | Gettysburg, PA | ONE FOOT THICK TREE LIMB FELL AND DAMAGED HOUSE. |
| Nov 29, 7:07 PM EST | TSTM WND DMG | 6 Wnw Gettysburg, PA | TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 6:04 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 292336 SVRCTP PAC001-300030- /O.NEW.KCTP.SV.W.0192.051129T2336Z-051130T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 636 PM EST TUE NOV 29 2005 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 730 PM EST * AT 631 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF CARROLL VALLEY...OR NEAR WAYNESBORO...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARROLL VALLEY AROUND 645 PM EST... CASHTOWN AROUND 655 PM EST... GETTYSBURG AND SEVEN STARS AROUND 700 PM EST... GERMANTOWN AROUND 705 PM EST... BONNEAUVILLE AROUND 710 PM EST... NEW OXFORD AND MCSHERRYSTOWN AROUND 720 PM EST... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3985 7752 3969 7750 3976 7698 4004 7707 $$ FORECASTER:DEVOIR/MARTIN
1 follow-up statement
000 WWUS51 KCTP 300008 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 705 PM EST TUE NOV 29 2005 PAC001-300030- /O.CON.KCTP.SV.W.0192.000000T0000Z-051130T0030Z/ ADAMS- 705 PM EST TUE NOV 29 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST FOR ADAMS COUNTY... AT 657 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARROLL VALLEY...OR 6 MILES SOUTHWEST OF GETTYSBURG...MOVING EAST AT 30 MPH. DAMAGING WINDS HAVE BEEN REPORTED WITH THIS STORM. WIRES HAVE BEEN REPORTED DOWN IN MIDWAY...AND TREE BRANCHES IN ORRTANNA. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3985 7752 3969 7750 3976 7698 4004 7707 $$ FORECASTER: MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 2:24 PM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Nov 29, 2:24 PM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 224 PM EST TUE NOV 29 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... WIND SHIFT JUST CAME THRU THE OFFICE. STILL EXPECTING THE BROAD N-S PRECIP SHIELD THAT SPANS MOST OF MY CWA TO CONTINUE SLIDING EWRD THRU THE EVENING...AND BY 00Z...IT SHOULD BE ENDING IN THE WEST AND BY MIDNIGHT IN THE EAST. NARROW RIBBON OF HIGHER REFL OVER WRN COS ATTM IS THE WIND SHIFT LINE PORTRAYED NICELY BY THE WINDS BACKING FROM SSE TO SSW. SOME ISOLD THUNDER IN THE WARM SECTOR...SO WILL CONTINUE THE MENTION OF IT TONIGHT IN THE EASTERN HALF OF THE CWA. WINDS STILL KINDA GUSTY AHEAD OF THE WIND SHIFT/FRONT...BUT NOT ADVSRY (40+ KTS) CRITERIA. THE WINDS ARE NOT QUITE SO GUSTY TO THE WEST OF THE LINE...MAINLY DUE TO LESS VERTICAL MIXING...AS LLVL FLOW VEERS A BIT FROM SFC TO 8H. TEMPS SHOULD DIP INTO THE 30S IN THE WEST AND MID 40S IN THE FAR EASTERN ZNS...WHERE THE CLOUDS/RAIN HANG ON THE LONGEST. WINDS DO LINE UP AGAIN OVERNIGHT AS THE DRIER AIR OF THE BIG OCCUSION/DRY SLOT MOVES IN FROM THE WEST. BUT...THESE WINDS WILL NOT BE AS STRONG. MAINLY DRY DAY IN STORE FOR WED...ONLY CHC PRECIP WILL BE UP IN THE FAR NW MTS. TEMPS MIGHT ACTUALLY HOLD STEADY OR DIP A BIT THRU THE DAYLIGHT HRS. && .LONG TERM (THURSDAY THROUGH TUESDAY)... TEMPS WILL GET COLD AND STAY COLD AS POLAR VORTEX SETTLES IN AGAIN. HOWEVER...SOME TEMP CONTINUITY CHANGES FOR THE EXTENDED...AS BITTER COLD OF PREVIOUS MED RANGE PROGS FOR THE WEEKEND HAVE BEEN MODERATED A BIT. STILL...WITH COLD AIR FLOWING OVER THE LAKES...THE LK EFF SNOW MACHINE WILL CRANK UP FOR THURS/FRI. MUCH OF THE LAKE EFFECT ON WED NITE/THURS SHOULD STAY TO OUR NORTH...WITH WIND PROFILE UNFAVORABLE TO GET MUCH LK EFF SNOW INTO OUR REGION. BRIEF RIDGING BUILDS IN FOR THE FRIST PART OF THE WEEKEND. WE SHOULD STILL BE TO THE COLD SIDE OF A LOW PRESSURE WAVE PROGGED TO ROLL W-E JUST TO OUR SOUTH...WHICH WOULD SPELL FROZEN (OR EVEN PERHAPS FREEZING) PRECIP FOR LATE SUNDAY INTO MONDAY. WRAP AROUND SH SN POSS IN NW HALF THEN LATE MON AND TUES. && .AVIATION... POOR FLYING CONDITIONS ARE EXPECTED THROUGH THE FIRST HALF OF THE PD WITH WIDESPREAD MVFR TO IFR CEILINGS AND LOCAL IFR VSBYS IN HEAVY RAIN. PREVAILING MVFR TO LOCAL IFR CEILINGS AND VISIBILITIES IN UPSLOPE FOG VIA A WESTERLY FLOW OF COOLER MOIST AIR WILL OCCUR THROUGH ABOUT 10Z WED BEFORE ENOUGH DRIER AIR ADVECTS INTO THE REGION TO GRADUALLY LIFT CEILINGS AND IMPROVE VSBYS DURING THE MID TO LATE MORNING HOURS ON WEDNESDAY. LOW LEVEL WIND SHEAR WILL ACCOMPANY A NORTH...SOUTH BELT OF STRONG WINDS (60+ KTS AT 5000 FEET MSL) SLIDING EAST ACROSS THE SUSQUEHANNA RIVER VALLEY AND POINTS TO THE EAST THROUGH EARLY THIS EVENING. && .HYDROLOGY... RAINFALL JUST STARTING TO GET A LITTLE HIGH...AND MAY START TO CAUSE A FEW FLOOD WORRIES SOON...AS MOST OF THE HEAVY PRECIP HAS STAYED TO OUR WEST AND SOUTH UP TO THIS POINT. SO...WILL CONTINUE THE FLOOD WATCH FOR THE WEST AND NORTH...AND EVEN EXPAND IT EASTWARD INTO THE RIDGE AND VALLEY REGION - BUT NOT INTO THE LOWER SUSQ - WHERE RAINFALL HAS NOT BEEN APPRICIABLE TODAY. WE STILL EXPECT SOME FLOODING TO OCCUR THROUGH THE EVENING - MAINLY MINOR PROBLEMS BUT SOME MAY GET WORSE THAN /MINOR/. HEAVIEST RAIN WILL BE IN AREAS THAT SHOULD BE ABLE TO HANDLE THE PRECIP FAIRLY WELL (HIGHER FFG VALUES) BUT THE GROUND IS GETTING COLD. THE BULK OF THE PRECIP SHOULD BE TO OUR EAST BY MIDNIGHT. LATEST RIVER FCSTS KEEP ALL GAGES BELOW FLOOD STAGES...AND ONLY A FEW REACH THEIR CAUTIONARY STAGES. SEE THE LATEST RVDCTP AND AHPS PAGES FOR THE BEST DETAILS ON THE LARGER RIVERS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028-033>037-041- 042-045-046-049>053-058 UNTIL 1 AM WEDNESDAY. && SHORT TERM...DANGELO LONG TERM...DANGELO AVIATION...LAMBERT HYDROLOGY...DANGELO
Hazardous weather outlook, Nov 29, 5:04 AM EST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 504 AM EST TUE NOV 29 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-301015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 504 AM EST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL PUSH INTO CENTRAL PENNSYLVANIA LATER TODAY...BRINGING PERIODS OF HEAVY RAIN. EARLY THIS MORNING...WIND GUSTS UP TO 50 MPH ARE POSSIBLE OVER THE NORTHWEST MOUNTAINS. RAINFALL WILL LIKELY EXCEED 2 INCHES IN SOME LOCATIONS OF NORTH CENTRAL PENNSYLVANIA BY THIS EVENING. THE HEAVY RAIN MAY CAUSE FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS NORMALLY SUSCEPTIBLE TO FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:09 AM EST | Wind Advisory | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more | 6 hr |
| Nov 29, 5:55 PM EST | Severe Thunderstorm Warning | CTP | Franklin | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.